While generally safe, tumescent anesthesia can be toxic and even lead to the death of the patient during liposuction surgery. While it is rare, if the anesthesia is administered improperly, the death of the patient may still occur because of the adverse reactions it may trigger. Whether the toxicity of tumescent anesthesia will be limited to a local area or systematically affect your overall body depends on how exactly and in what quantity the anesthesia was administered. For the patient to remain safe under tumescent anesthesia, the dose must be carefully administered, depending on each patient’s weight and health condition. However, one study surprisingly indicated that patients can tolerate even high doses of lidocaine when administered subcutaneously by the tumescent method. The recommended and safe dose of lidocaine has been 60mg per kilogram of the patient’s weight. Staying within the recommended dose hasn’t resulted in any cases of deaths or serious complications so far. In my practice, I always safely perform tumescent liposuction on patients by using lidocaine in the range of 50-60 mg/kg. There has been no case of lidocaine toxicity yet. However, it is important to consider the overall health and medication history of the patient when deciding the dose of tumescent anesthesia. If the patient is suffering from chronic health complications, I do not normally perform the procedure on them because there is a greater risk of lidocaine toxicity. When lidocaine toxicity happens, the sign and symptoms are typically visible within 1-5 minutes after the anesthesia administration. However, the symptoms may take even an hour to manifest. If diagnosed and managed in a timely manner, the patient can be saved from life-threatening conditions. The common symptoms include numbness of the tongue, metallic taste in the mouth, fainting or drowsiness, difficulty speaking, or focusing and confusion. Proper diagnosis of the condition can be made by clinical presentation. If the complication occurs, proper airway management should be done immediately, besides performing seizure suppression, cardiac dysrhythmia management, and other critical therapies. Doing so would help save the patient from possible death resulting from tumescent anesthesia.